MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number EVD35-06-100-120
Medical Device Problem Codes Device Damaged by Another Device (2915); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used an everflex entrust self-expanding stent with a non-medtronic 7fr sheath and 0.014 non-medtronic guidewire during tre atment of a 150mm calcified lesion in the patient¿s distal right superficial femoral artery (sfa) of diameter 6-7mm.Moderate vessel calcification was reported.Lesion exhibited 90-99% stenosis.There was no damage noted to the packaging prior to use.No issues were noted when removing the device from the packaging.Ifu was followed and the device was prepped without issue.Pre-dilation was performed using a 4mm pre-dilation device.No resistance was noted during advancement.The device was not passed through a previously deployed stent.It is reported that during delivery of the device, the distal portion of the stent was deployed correctly but the proximal portion separated and was retained by the delivery device despite the thumb wheel continuing to rotate.The device catheter became stuck on the wire and the device and wires movements caused the proximal segment of the stent to fracture and completely separate.The detached portion remains in the patient.A second everflex entrust stent was opened and prepped as per ifu without issue.A 7fr sheath and 0.035 non-medtronic sheath were used.This device was introduced to cover the previously fractured stent however, when the second stent attempted to telescope into the first it became hung up on the fractured portion of stent and the tip of delivery catheter was deformed.This device was replaced with an additional 6x 100mm stent which crossed into the fractured stent.It passed without issue and was deployed.No further injury reported.
 
Additional Manufacturer Narrative
Additional information: the majority of the first stent had deployed and the fracture was reported to be clean, requiring no snaring to be done.The second stent was not able to be deployed.Attempts were made to pass into the defective stent but the catheter could not enter into the stent.After several attempts, the device was removed unemployed.The tip was examined, which a portion of the tip was flared away from the wire.There was no apparent damage to the vessel.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image review: neither the device nor images of the device were received for analysis.Based on the cine image provided, the initial implanted stent is fractured and guidewire access through the targeted vessel anatomy was lost.It is highly likely that the cross of the second entrust stent delivery system was met with resistance due to the fractured stent in the tortuous and calcified vessel.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10968111
Report Number2183870-2020-00423
Device Sequence Number4282305
Product Code NIP
UDI-Device Identifier00821684051375
UDI-Public00821684051375
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2023
Device Model NumberEVD35-06-100-120
Device Catalogue NumberEVD35-06-100-120
Device Lot NumberA972262
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/01/2020
Supplement Date Received by Manufacturer12/11/2020
06/01/2021
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date12/16/2020
06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR